MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH*5MM GRASPER; RIGID ENDOSCOPIC TISSUE MANIPULATION FORCEPS, SINGLE-USE

ETHICON ENDO-SURGERY, LLC. ENDOPATH*5MM GRASPER; RIGID ENDOSCOPIC TISSUE MANIPULATION FORCEPS, SINGLE-USE
Model Number 5DSG
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via journal article; title: hysterectomy and adnexal procedures by vaginal natural orifice transluminal endoscopic surgery (vnh): initial findings from a korean surgeon author: myeong-seon kim, joseph j.Noh and tae-joong kim citation: kim m-s, noh jj and kim t-j (2021) hysterectomy and adnexal procedures by vaginal natural orifice transluminal endoscopic surgery (vnh): initial findings from a korean surgeon.Front.Med.7:583147.Doi: 10.3389/fmed.2020.583147.The objective of this study is to evaluate feasibility and safety of hysterectomy and adnexal procedures by vaginal natural orifice transluminal endoscopic surgery (vnotes).From april 2018 to june 2019, a total of 34 female patients underwent vnotes using suction and irrigator, short grasper (endopath grasper 5mm, ethicon us, llc), and enseal g2 tissue sealer (45 cm length and curved tip, ethicon us, llc).One patient underwent transumbilical single-port surgery because of late-onset postoperative bleeding on the 13th postoperative day.Although there were three complications, vnotes offers advantages to patients and surgeons.More surgical techniques will be developed in vnotes.
 
Additional Manufacturer Narrative
(b)(4).Date of event: unknown, captured as awareness date.Batch # unk.This report is related to a journal article, therefore no product will be returned for analysis and the batch history records cannot be reviewed as the lot/batch number has not been provided.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: "does the author/surgeon believe that the ethicon devices endopath*5mm grasper and enseal caused or contributed to the patient complications mentioned in the article? if yes, please explain." this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Pc-(b)(4).Date sent: 3/10/2023 h6.Health effect - clinical code h6.Health effect - impact code h6.Health effect - clinical code h6.Health effect - impact code.

Common Device Name
RIGID ENDOSCOPIC TISSUE MANIPULATION FORCEPS, SINGLE-USE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
329348013
MDR Report Key15469929
Report Number3005075853-2022-06340
Device Sequence Number4273933
Product Code MDM
UDI-Device Identifier10705036000792
UDI-Public10705036000792
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5DSG
Device Catalogue Number5DSG
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/29/2022
Supplement Date Received by Manufacturer03/06/2023
Initial Report FDA Received Date09/23/2022
Supplement Report FDA Received Date03/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown